Hail, Allen
- When
- November 8, 10:38 PM EST to 10:39 PM EST
- Where
- Allen County, Lima
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.750, -84.100
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Nov 8, 6:20 PM EST, 4 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 620 PM EST TUE NOV 8 2005 .AVIATION... AT 23Z...SFC ANALYSIS DEPICTED A STATIONARY FRONT ACRS NRN IL...CNTRL IN...THEN INTO NRN OH/PA. THIS FRONT WILL SURGE NORTHEAST ACRS THE TAF SITES BETWEEN 06Z AND 10Z. A VERY MOIST...UNSTABLE AIRMASS WILL BE LIFTED UP AND OVER THE AFOREMENTIONED WARM FRONT TONIGHT. IN ADDITION...A STRONG 250 MB 140 KT WILL PIVOT EAST/SOUTHEAST INTO THE WESTERN GREAT LAKES. AN INCREASING LOW LVL JET OF 40 KNOTS PLUS AT BOTH 925 MB/850 MB WILL PROVIDE THE NECESSARY LOW LVL CONVERGENCE. THE APCHING UPPER LVL JET WILL PROVIDE THE NEEDED UPR DIVERGENCE. THE COMBINATION OF THE TWO SHOULD RESULT IN SHOWERS AND THUNDERSTORMS ACRS NRN INDIANA...FCST TO BEGIN SOMEWHERE NEAR 03Z. SINCE THE AIRMASS IS MOIST...WILL CARRY IFR VSBYS IN THUNDERSTORMS. WILL NOT MENTION WIND OR HAIL ATTM AT THE TAFS...BUT RADAR TRENDS WILL HAVE TO BE MONITORED FOR THIS POSSIBILITY...ESPECIALLY FOR LARGE HAIL. ONCE THE WARM FRONT LIFTS NORTHEAST OF THE TAF SITES BY 09Z...A SOUTHWESTERLY FLOW WILL DEVELOP OUT AHEAD OF A COLD FRONT...WHICH WILL MOVE ACRS THE REGION BETWEEN 12Z AND 18Z. DYNAMICS WITH THE FRONT ARE NOT AS IMPRESSIVE AS WITH THE WARM FRONT...SO ONLY A 30 TO 40 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH IT. THUS...WILL NOT MENTION PCPN AT TAF SITES BEYOND 09Z ATTM. ONCE THE FRONT MOVES THROUGH...SFC PRESSURE GRADIENT WILL INCREASE...AND DAYTIME MIXING WILL BRING STRONGER WINDS ALOFT TO THE SFC...WITH 30 KNOT GUSTS LIKELY. && .PREVIOUS DISCUSSION... SHORT TERM... TONIGHT AND WEDNESDAY... WIDESPREAD THUNDERSTORMS ARE EXPECTED OVER MOST OF THE FORECAST AREA TONIGHT WITH LARGE HAIL...DAMAGING WINDS AND EVEN TORNADOES POSSIBLE. A WARM FRONT WAS LIFTING NORTH SLOWLY ACROSS CENTRAL IL AND CENTRAL INDIANA THIS AFTERNOON. THE FRONT WILL ACCELERATE NORTHEAST AS LOW LEVEL WINDS INCREASE FROM THE SOUTHWEST. THE UPSTREAM AIRMASS DESTABILIZED TODAY WITH TEMPERATURES TOPPING 80 AND DEW POINTS INTO THE MID 60S. MOISTURE FLUX/TRANSPORT WILL BECOME EXTREME OVERNIGHT AS LOW LEVEL WINDS INCREASE TO AROUND 50 KNOTS. SEVERE STORMS SHOULD DEVELOP THIS EVENING ALONG AND JUST NORTH OF A WARM FRONT FROM MONTICELLO TO PORTLAND. THE LINE OF STORMS WILL TRANSLATE NORTHEAST INTO FAR SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO OVERNIGHT WITH SEVERE WEATHER POSSIBLE THROUGHOUT THE NIGHT. THE AREA ALONG AND JUST NORTH OF THE FRONT WILL BECOME ACTIVE EARLY TONIGHT ONCE LOW LEVEL WINDS INCREASE AND INTERACT WITH THE FRONT. THIS IS A PARTICULARLY DANGEROUS SITUATION GIVEN THE STORM TYPE...TIME OF DAY AND RAPID STORM MOVEMENT. CONDITIONS WILL BECOME FAVORABLE FOR EVEN TORNADOES AS THUNDERSTORMS FORM WHERE THERE IS A LARGE AREA OF WIND SHEAR NEAR THE GROUND. ENERGY HELICITY INDEX FROM 2.0 TO 3.5 INDICATES A FAVORABLE TORNADO POTENTIAL AS MOST UNSTABLE CAPES REACH BETWEEN 1200 AND 1800 J/KG. THE COLD FRONT WILL DIVE SOUTHEAST WEDNESDAY...WITH A LINGERING CHANCE FOR SEVERE STORMS WEDNESDAY MORNING ESPECIALLY OVER NORTHWEST OHIO. LONG TERM... WEDNESDAY NIGHT THROUGH TUESDAY... PREFER ECMWF CONSISTENCY WITH THE SHORT WAVE THIS WEEKEND. THE ECMWF HAS BEEN THE MOST CONSISTENT FROM RUN TO RUN WITH THIS SYSTEM...SO WILL KEEP A CHANCE FOR STORMS IN SUNDAY. OVERALL...WENT COOLER EARLY NEXT WEEK PER ECMWF. MARINE... SFC LOW SHOULD DEEPEN TO AROUND 990 MB OVER LAKE SUPERIOR BY LATE WEDNESDAY. WINDS WILL INCREASE TONIGHT...ESPECIALLY BEHIND THE FRONT BY LATE TONIGHT AS PRESSURE GRADIENT INCREASES. HAVE LEFT GALE WARNING IF EFFECT WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING FOR THESE STRONG WINDS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...GALE WARNING 18Z WED-12Z THU FOR LMZ043-046. && AVIATION...HICKMAN SHORT TERM/LONG TERM...SKIPPER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 254 PM EST TUE NOV 8 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-091000- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 254 PM EST TUE NOV 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT WIDESPREAD THUNDERSTORMS ARE EXPECTED OVER MOST OF THE FORECAST AREA TONIGHT. LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE POSSIBLE. SEVERE STORMS SHOULD DEVELOP THIS EVENING ALONG AND JUST NORTH OF A WARM FRONT FROM MONTICELLO TO PORTLAND. THE LINE OF STORMS WILL TRANSLATE NORTHEAST INTO FAR SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO OVERNIGHT WITH SEVERE WEATHER POSSIBLE THROUGHOUT THE NIGHT. THE AREA ALONG AND JUST NORTH OF THE FRONT WILL BECOME ACTIVE EARLY TONIGHT ONCE LOW LEVEL WINDS INCREASE AND INTERACT WITH THE FRONT. THIS IS A PARTICULARLY DANGEROUS SITUATION GIVEN THE STORM TYPE... TIME OF DAY AND RAPID STORM MOVEMENT. CONDITIONS WILL BECOME FAVORABLE FOR EVEN TORNADOES AS THUNDERSTORMS FORM WHERE THERE IS A LARGE AREA OF WIND SHEAR NEAR THE GROUND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY MORNING MAINLY ALONG AND EAST OF A LINE FROM COLDWATER MICHIGAN TO MARION INDIANA. SOME OF THESE STORMS MAY BE SEVERE WITH STRONG DAMAGING WINDS. A STRENGTHENING AREA OF LOW PRESSURE WILL BRING STRONG WINDS TO THE REGION WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. WIND GUSTS UP TO 40 MPH ARE POSSIBLE...WITH THE STRONGEST WINDS EXPECTED NEAR LAKE MICHIGAN. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON SUNDAY. IT REMAINS TOO EARLY TO DETERMINE THE SEVERITY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-091000- 254 PM EST TUE NOV 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND STRONG WINDS. A STRONG COLD FRONT WILL CROSS LAKE MICHIGAN WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEST WINDS WILL INCREASE TO GALE FORCE WEDNESDAY AFTERNOON WITH NORTHWEST GALES CONTINUING THROUGH EARLY THURSDAY MORNING. WAVES WILL BUILD TO 8 TO 12 FEET LATE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. THE WIND AND WAVES WILL DIMINISH DURING THE DAY ON THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/MARINE && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX SKIPPER/HITCHCOCK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
846 PM EST TUE NOV 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL MARION 40.55N 85.67W
11/08/2005 0.88 INCH GRANT IN TRAINED SPOTTER
&&
ASTEVENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
932 PM EST TUE NOV 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HAIL HARTFORD CITY 40.45N 85.37W
11/08/2005 0.75 INCH BLACKFORD IN EMERGENCY MNGR
&&
ASTEVENSThe Cincinnati radar (KILN), 150 km away, was scanning. The volume nearest the first event began at 03:37 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480706.